This medication gave me my life back. No more panic and anxiety attacks while driving. No sudden out burst of anger. No OCD, But... I put on about 60lbs. I read somewhere that this an Zoloft do block the messages sent from your stomach and brain that you are full. I have read here mostly people losing weight but not gaining weight. Currently on 75mg daily, forced on Lipitor, and Sex just forget that. I am slowly coming of this drug only because of weight gain. I want to know if weight gain is a side affect or I am just one happy SOB that just loves to eat.
I just spoke to my doctor about this today. I have put on 20 lbs and I've been on 150mg for about 1 1/2 years. I am craving sweets and carbs and never feel satisfied or full. It's getting worse. My doctor said he wants to try me on Prozac since they're in the same family. He said Prozac is the only one that he knows of that doesn't cause weight gain in this class of drug. It scares me since I'm on an even keel and mentally feeling good, but, my fat clothes are getting tight! I'll gradually start switching over. Good luck to you.
Hi, i have been on sertraline for almost a year. I have actually lost weight on this. All people react differently to medication. I really don't know about lipitor. Maybe this is making you gain weight. If the sertraline is making you feel good, i would not stop it. Brett Court
I have also seen huge weight gain on taking these pills I have not changed anything I do eating wise but the weight is just piling on and this is making me more depressed as I used to suffer with anorexia so its not a good combo for me
I've been on 25 mg of Zoloft for 6 months. (OCD). I put on a good 10 lbs. I'm also on 10 mg of Buspar. I go to the gym as often as possible and have stopped eating most sweets and avoid fried food as well. I'm 54, but pretty active. It's a total lifestyle change, but with discipline and persistents it can be done. There are other meds out there that do not cause weight gain. Wellbutrin is one. Buspar doesn't for me. Ask your Dr about others. Good luck!
Yes!! That's what brings me to this thread. It's not tremendous (yet), but it's been sudden weight gain (10lbs over the past couple weeks) since my Dr increased my dosage from 50mg to 100mg.
I was on 50mg for over a year and it was a lifesaver (with no negative side effects whatsoever), but the past few months I've gradually felt some of my old anxious tendencies coming back--though some of it might be seasonal affective disorder too with all the depressing weather and viruses going around.
Anywho, after about 5 horrible days on my increased dosage with unbearable side effects (lethargy, migraines, exhaustion, carb cravings, heart palpitations and bloating/weight gain, etc), I decided to return to my old dosage (which wasn't successful--I ended up even MORE anxious than I was BEFORE medication)!
So, here I am again--100mg (except now I'm taking half in the am and the other half in the pm). Feeling much better/back to normal EXCEPT I feel HUGE/bloated/somewhat lethargic/unmotivated/out of breath, and I confirmed my feelings of weight gain after stepping on the scale today
I have packed on 20 lbs in 4 months! I started on 50mg at the end of October and by December I was on 100mg. At the beginning of the year I had gained about 12 lbs, which wasn’t a huge red flag since I hosted most of the holidays at my house and did over eat but here we are 8 weeks later and I’ve put on another 8 lbs. Normally by February I can lose the usual 8-10 lb holiday weight gain. I had bariatric surgery 4 years ago and this is the biggest I’ve been in 3 years.
I love that I’m anxiety free but the weight gain is starting to depress me.
It did the same for me, but weight gain I feel like it creepy up on me. I started on this med two weeks ago. I was weighing 188 now I am 180 in the am. Once a week I weigh myself. Due to walking, jogging and change of diet. My doctor told me I'm ok with my blood work, but my iron is low.
I was placed on Zoloft 100mg about 5 years ago for severe depression after the loss of my mother. I was 150 lbs at that time. A weight I had maintained for about 20 years. I topped the scales at 200 lbs while taking the drug and my usual BP of 120/70 rose up to 140/90 due to weight gain. I have now stopped the Zoloft and am beginning the journey of losing this weight by diet and exercise.
Five years ago I started on Zoloft, gained 8 lbs in one month, 15 by the second month, and 30 lbs. by the end of the year. I'm only 5'2" so 30 lbs is like 60 on me. I've always been thin to the point of being able to eat whatever I want and not exercise (about 115 lbs). I went off a year later because of it. I think I may have lost a few lbs. being off it, not sure but I def. look better in pics when I was off of it. Then two years ago I started crying uncontrollably (overly emotional) so I went back on it and the weight gain persists. I don't even recognize myself anymore. So I'm considering starting to wean off it. I'm at 149 lbs. You would think the weight gain would be motivation for me to exercise but nope I can't get the energy or motivation going. So here I go again, let the withdrawals begin...
@Nicole. Hi! Have you tried one of the more weight neutral antidepressants like Wellbutrin or Trintellix? Everyone reacts differently to every medication but gaining weight on one doesn't mean you'll gain weight on another.
BTW, diet and exercise have little to do with weight gain... these medications change your metabolism... in fact, almost ALL psychotropic drugs have this propensity. You can control how MUCH you gain to a degree but if you're sensitive to the drug some weight gain is inevitable.
Wellbutrin: Very common (10% or more): Weight loss greater than 2.3 kg (up to 28%)
Trintellix: Common (1% to 10%): Decreased appetite/weight loss
Best regards, Wildcat
I never had a weight problem, then I got on sertraline 50mg and gained 20 lbs. The med works so well but the weight gain is very uncomfortable!
I've actually been forced recently to stop taking this medication because of some insurance issues. I began taking it after I had my daughter about 8 months ago. I had thought my weight gain was still just leftover from my pregnancy.. but I had done anything and everything to try and control it. As soon as I stopped taking the medication, my body is now feeling like itself again. Not only am I coming down to my normal weight, I've also gotten my sense of libido back.. which was completely nonexistent on the medication. Once my insurance is active again, I'm not so sure I'm going to continue taking it. Decisions decisions
Hey! So I was on SSRI's for 7 months. Initially, I was incredibly spaced out for the first 3 weeks and as a result, lost a lot of weight - to the point where people questioned if a previous eating disorder had come back. After things had settled, I had gained this weight back and arguably more than I wanted to. However I wouldn't blame the drug... I was more at peace internally and in a better frame of mind, thus felt okay when approaching food whereas previously, my levels of anxt coupled with determination suppressed feelings of hunger. I did have occasional night time awakenings whilst on this drug, which probably made me crave sugary foods more. With that said, it's not something that can't be beaten with willpower and determination. Hope you're okay and that this works/is working for you and anyone else out there taking it.
I, like you, found sertraline suited me. I'd lost my father, and it lifted my spirits , made me more calm. I took this daily for at least 6 months, even at the lowest dose of 25mg (I am sensitive to drugs). Then the weight crept slowly up. All my life I have been slim and I find I am not used to carrying round this extra weight - almost a stone. Nothing fits. My stomach in particular is gross, and my thighs lumpy.
I am not eating more, however, because I can't - I have an ongoing stomach complaint which I am being investigated for so it isn't that I've been overeating. I have decided I shall come off Sertraline, albeit slowly and wait for the weight to drop back off. I guess I could have been taking it too long, maybe?
Ive always struggled with weight my whole life but ten years ago I lost 80 pounds with diet and exercise and kept it off. I started taking this drug about six years ago because of some traumatic events that took place in my life and have slowly gained all that weight back and then some. Spoke with my doctor and we tried to ween me off straight up. I was ok for a couple of weeks but started becoming very angry and agitated and had brain flashes that were overwhelming. So we then tried weening me off by lessoning the dose of Sertraline while talking Wellbutrin at the same time. The Wellbutrin did relatively nothing for me and I started getting agitated and some times would break out crying for no reason on top of the brain flashes. I almost got fired from my job because I became so aggressive and mean. I ended back up on my full dose of Sertraline again.
My weight and bp are completely out of control and now that im older (51) than I was when I was previously heavy I can hardly breath getting up to go to the bathroom sometimes. Im determined to kick this drug once and for all to try and lose weight again. My demeanor is good and the drug does the job but its not worth not being able to tie my shoes without becoming winded.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.